Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent cough despite post treatment for strep?

Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 800 Questions

default
Posted on Tue, 22 May 2018 in Infections
Question: I had and was treated for strep. It has been a month, and I still have a lingering cough. Why is the cough hanging on? Have you had similar inquiries from other people?
doctor
Answered by Dr. Monika Dede 2 hours later
Brief Answer:
I suggest to do a thoracal CT scan if the cough is more intense than befo

Detailed Answer:
Hello,
Thank you writing in healthcare magic.


Based on your history you should know that lingering cough could be caused as a result of pulmonary problem or from other reasons, not infectious related like allergy, thyroid problem or GERD (gastroesophageal reflux disease).
Do you have other symptoms during this time and what kind of cough you have dry or with phlegm?
I suggest to do a thoracal Ct scan if the cough is more intense than before.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Monika Dede 41 minutes later
The only other symtom is sometimes I feelmucus in back of throat at times. Cough is dry, and not intense. Sometimes I feel fine. Other times I et a tickle and feel the need to cough. Could it just be post nasal drip?g
doctor
Answered by Dr. Monika Dede 26 hours later
Brief Answer:
Yes it could be post nasal drip.

Detailed Answer:
Hello,
I am sorry for my late response.


Based on that you have a dry and not intense cough I think it could be caused from post nasal drip.
You should do a control as well for sinusitis because of the persistent mucus in back of throat.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics ,  

Recent questions on  Thyroid

doctor1 MD

Hi , I am 31 years old man.I have hypothyroidism and currently taking Thyronorm 50 mcg tablets for past 10-12 months.Recent tests have TSH level at 8.25,TPO at 448. Recently my face and neck have significantly darkened.Is that something to do with the tablets I use or anything else? Lastly, we are planning for kids, so how does me being hypothyroid will effect that?

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

High Parathryoid PTH levels, tingling hands and feet - Hands are now very swollen puffy and hurting Vit. D was low in December (now normal) general bone and muscle pains (hip) and bone spurs Told to lower my calcium 2004 : thyroid removed (suspected cancer) 2008 Kidney cancer (left kidney removed

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...